MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-35 DETACHABLE FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR-35 DETACHABLE FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-651434
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Part of the pusher wire has been returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.  .
 
Event or Problem Description
As reported: during a proximal splenic embo, dr.Had a 30cm sheath in the aorta and a 100cm 4fr angled catheter in the splenic artery.The artery measured 8-9mm in diameter.The first coil used was an 35 14x34 framing coil.Dr.Advanced the coil to the tip of the catheter and it became stuck.Within a few seconds of manipulating the coil, dr.Stated that he felt like the coil broke free.He removed what was left of the pusher wire and injected saline into the catheter to shoot the coil out into the vessel.The coil landed where he wanted, however, a long portion of the pusher wire was still attached to the coil.The wire snapped in half, it wasn't the coil detaching like he suspected.The wire prolapsed into a collateral vessel and tracked all the way back to the origin of the splenic artery.It was noticed that the catheter kinked at the proximal portion of the splenic artery.From there, he decided to continue the procedure and put a 45cm sheath up into the splenic artery along with a new 4fr 100cm angled catheter and continued to deploy six 035 azur cx coils without incident to complete the procedure.No patient injury reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: corrected response to "is this a single-use device that was reprocessed and reused on a patient?" in section d.Items returned for evaluation: -pusher.Items not returned for evaluation: -implant.-introducer.-shrink lock.-dispenser hoop.-catheter.The visual analysis of the returned items found that the implant was not attached to the pusher, but no signs of activation using a detachment controller was observed on the heater coil.No damage or other anomaly was observed on the pusher.The implant was not returned for evaluation.The investigation of the pusher found the monofilament broken, indicating that the device experienced a tensile break.The investigation of the returned coil system found the pusher returned without the implant attached, but no indications of activation using a detachment controller was observed on the pusher heater coil.The implant was not returned for evaluation.The investigation found the pusher¿s monofilament with a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.However, without radiographic imaging from the procedure, this investigation could not determine if any part of the coil prolapsed into a collateral vessel as described in the reported event.The catheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR-35 DETACHABLE FRAMING COIL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19707223
Report Number2032493-2024-00526
Device Sequence Number12632445
Product Code KRD
UDI-Device Identifier00810170016127
UDI-Public(01)00810170016127(11)231114(17)281031(10)0000461801
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-651434
Device Lot Number0000461801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
30CM COOK SHEATH; 4FR ANGLED GLIDECATH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown